Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Took axiron for low testosterone level. Have low fsh and lh level. Should I consult endocrinologist?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
I am A 42 year old male and just had blood work done that came back and said my testosterone level is 191 and also my fsh was 0.9 and lh was 0.5. I have had low T for about 2years but this test showed the low fsh and low lh also. I had a mri done on 1-4-11 for ringing in the ears that came back all mormal the mri was a brain and iacs w/wo that showed no tumor or anything.It also did not say on the report anything about something being rong with the the pituitary gland (if that kind of mri would have shown any poblem with the pituitary gland) my md wants me to go see a specialist (endo) to check out matters. I have a 10 month old so during the 2 years of low t my wife and i had a child and when I first found out about the low t 2 years ago was put on axiron and T score went up to 237 but i stoped because she was pegnant and i didnt want to risk a chance of transfering any of the t gel to her by her touching my shoulders. What do you think about these numbers and could be the cause? you read so much trash on the web post I want to no what I am looking at XXXXXXX wise?
Posted Sun, 17 Feb 2013 in Men's Health
Answered by Dr. Madhuri Patil 5 hours later
Hi there.

Your wife could conceive certainly due to the Testosterone supplements you had taken.
Having low FSH and LH means the problem is not in the testes but it is in the pituitary. And hence testosterone supplements worked well.
Now eventhough you say the pituitary was reported to be normal during your last MRI brain done more than 1 and 1/2 year back, I would suggest to get MRI Sella (focussing on pituitary areas). Also Free T4, TSH, prolactin, AM Cortisol test to be done in fasting before 8 am are compulsory. Once you get the reports of blood and MRI tests please see an Endocrinologist for sure.
Do not ignore this as there might be something curable whereby you will get rid of taking hormone supplements.
What you are looking at: may be an empty sella which is rare in a man who have had normal sex hormones so far, may be a micro-tumor in the pituitary which is blocking normal secretion of LH and FSH and possibly other pituitary hormones like prolactin also, may be an infection of the pituitary causing disturbances in its secretions.
Do let me know what the Endocrinologist say. Please get back for any related query. Take care and all the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor